Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 43, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 20, 2015, 6:52 AM CDT for Franklin County, Arkansas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2015, 6:52 AM CDT (11:52 UTC)
- Expired
- May 20, 2015, 9:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 42 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 8:30 AM CDT | FLASH FLOOD | Branch, AR | SEVERAL STREETS CLOSED DURING MORNING. |
| May 20, 8:31 AM CDT | FLASH FLOOD | Charleston, AR | EAST SIDE OF TOWN. FLOODING OF ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 98 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
718
WGUS54 KTSA 201152
FFWTSA
ARC047-201400-
/O.NEW.KTSA.FF.W.0043.150520T1152Z-150520T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
652 AM CDT WED MAY 20 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
* UNTIL 900 AM CDT
* AT 651 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY RAIN CONTINUED ACROSS THE WARNED AREA. 1 TO 3
INCHES OF RAINFALL HAS ALREADY OCCURRED WITH AN ADDITIONAL INCH
POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
CHARLESTON...OZARK...ALTUS...BRANCH...DENNING...FORT CHAFFEE AND
WIEDERKEHR VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3536 9375 3540 9380 3531 9382 3532 9390
3523 9393 3523 9402 3521 9403 3520 9406
3544 9408 3546 9403 3547 9404 3557 9370
3538 9371
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 20, 3:50 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 20, 3:50 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
350 AM CDT WED MAY 20 2015
.DISCUSSION...
MCS ACROSS SOUTHEAST OKLAHOMA INTO WESTERN ARKANSAS WILL CONTINUE
MOVING EAST THIS MORNING. EXTREMELY HEAVY RAINFALL WILL CONTINUE
FOR AT LEAST A COUPLE MORE HOURS ACROSS PARTS OF NORTHERN
PUSHMATAHA...SOUTHERN LATIMER AND SOUTHERN LE FLORE COUNTIES WHERE
SERIOUS FLOODING HAS ALREADY OCCURRED DUE TO 4-5 INCHES OF RAIN IN
THE PAST FEW HOURS.
ANOTHER SMALLER AREA OF SHOWERS AND THUNDERSTORMS IS OCCURRING
ACROSS PARTS OF FAR NORTHEAST OKLAHOMA NEAR THE SURFACE LOW AND
COLD FRONT. THIS ACTIVITY WILL ONLY PRODUCE RELATIVELY LIGHT
AMOUNTS OF ADDITIONAL RAINFALL AND WILL BE ENDING EARLY THIS
MORNING. WILL CANCEL THE FLASH FLOOD WATCH FROM ABOUT INTERSTATE
40 NORTH AND ADD CRAWFORD...FRANKLIN AND SEBASTIAN COUNTIES IN
ARKANSAS TO THE WATCH.
RAIN WILL HAVE ENDED IN MOST PLACES BY AFTERNOON AND IT WILL THEN
BE MOSTLY DRY UNTIL LATE THURSDAY NIGHT. WILL KEEP SOME MINIMAL
POPS NEAR THE RED RIVER BUT THE MAJORITY OF THE ACTIVITY SHOULD BE
TO THE SOUTH THE NEXT COUPLE DAYS. UNSEASONABLY COOL WEATHER WILL
PREVAIL THE NEXT COUPLE DAYS.
THE WET WEATHER WILL RETURN FRIDAY AND PERSIST THROUGH THE ENTIRE
MEMORIAL DAY WEEKEND AS AN UPPER LEVEL STORM SYSTEM TAKES ITS TIME
MOVING OUT OF THE SOUTHWEST U.S. INTO THE PLAINS. WIDESPREAD RAIN
FRIDAY WILL KEEP TEMPERATURES UNSEASONABLY COOL BUT HIGHER
DEWPOINTS WILL SPREAD BACK NORTH OVER THE WEEKEND ALLOWING
TEMPERATURES TO AT LEAST WARM BACK CLOSER TO THE SEASONAL NORMALS.
INCREASING INSTABILITY WILL ALSO LEAD TO AN INCREASING RISK OF
SEVERE STORMS...ESPECIALLY BY SUNDAY AND MONDAY...BUT FLOODING
STILL LOOKS LIKE THE GREATEST THREAT WITH FLASH FLOOD WATCHES AND
WARNINGS LIKELY TO BE NEEDED IN MANY AREAS FROM FRIDAY THROUGH AT
LEAST MONDAY.
A SOMEWHAT DRIER AND WARMER WEATHER PATTERN MAY DEVELOP BY THE
MIDDLE TO LATTER PART OF NEXT WEEK ALTHOUGH AT LEAST SCATTERED
DIURNAL CONVECTION WILL LIKELY REMAIN POSSIBLE.
WENT SLIGHTLY BELOW GUIDANCE FOR DAYTIME HIGH TEMPERATURES THE
NEXT COUPLE DAYS WITH GUIDANCE LOWS LOOKING REASONABLE AT THIS
TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 69 49 67 53 / 20 10 10 20
FSM 76 55 69 56 / 50 10 10 20
MLC 73 54 67 56 / 30 10 10 30
BVO 66 47 66 50 / 10 10 10 20
FYV 70 49 65 49 / 50 10 10 10
BYV 68 47 63 48 / 60 10 10 10
MKO 71 51 66 54 / 40 10 10 20
MIO 65 47 65 49 / 20 10 10 10
F10 70 52 66 54 / 30 10 10 30
HHW 78 57 70 58 / 30 20 20 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR OKZ049-OKZ053-OKZ065-
OKZ066-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...22
LONG TERM....05
PLATEHazardous weather outlook, May 20, 4:43 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 443 AM CDT WED MAY 20 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-210945- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 443 AM CDT WED MAY 20 2015 ...FLASH FLOOD POTENTIAL CONTINUES THROUGH THIS MORNING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. HEAVY RAIN AND FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... A LINE OF THUNDERSTORMS IS ONGOING EARLY THIS MORNING ACROSS PARTS OF FAR SOUTHEAST OKLAHOMA AND INTO WEST CENTRAL ARKANSAS...AND WILL CONTINUE THROUGH MID MORNING. HEAVY RAIN AND FLASH FLOODING WILL BE THE MAIN CONCERN...WITH A WIDESPREAD 3 TO 6 INCHES OF RAIN HAVING ALREADY FALLEN SOUTH OF INTERSTATE 40. MORE SCATTERED ACTIVITY IS ALSO ONGOING ACROSS PARTS OF NORTHEAST OKLAHOMA...BUT SHOULD NOT POSE A FLOODING RISK. THE RAIN AND THUNDERSTORM POTENTIAL SHOULD BE GONE BY THIS AFTERNOON...ALTHOUGH ANY FLOODING IMPACTS MAY PERSIST PAST THIS MORNING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...NO HAZARDS. FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A BRIEF LULL IN THE SHOWER AND THUNDERSTORM POTENTIAL WILL OCCUR THURSDAY...AS SURFACE HIGH PRESSURE OCCUPIES THE REGION. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AGAIN AFFECT EASTERN OKLAHOMA AND WESTERN ARKANSAS FROM FRIDAY...THROUGH THE WEEKEND...AND INTO EARLY NEXT WEEK...WITH SEVERAL SHOWER AND THUNDERSTORM EPISODES LIKELY DURING THIS TIME FRAME. HEAVY RAIN...FLASH FLOOD...AND MAIN STEM RIVER FLOOD IMPACTS WILL BE THE BIGGEST CONCERN...ALTHOUGH SEVERE THUNDERSTORM POTENTIAL MAY ALSO INCREASE...ESPECIALLY LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... OTHER INTERESTED PARTIES SHOULD WATCH FUTURE FORECASTS AND STATEMENTS CLOSELY AND PREPARE FOR MORE FLOODING AND POSSIBLE SEVERE WEATHER IMPACTS OVER THE HOLIDAY WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 20, 1:29 AM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
129 AM CDT WED MAY 20 2015
OKZ076-200700-
LE FLORE OK-
129 AM CDT WED MAY 20 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL LE FLORE
AT 129 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF MUSE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...BIG CEDAR...MUSE AND HODGEN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3462 9482 3483 9478 3486 9444 3458 9445
TIME...MOT...LOC 0629Z 272DEG 32KT 3471 9467Local storm report, May 20, 1:44 AM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
144 AM CDT WED MAY 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM FLASH FLOOD TALIHINA 34.75N 95.05W
05/20/2015 LE FLORE OK EMERGENCY MNGR
LAW ENFORCEMENT CLOSING ROADWAYS DUE TO HIGH WATER IN THE
TALIHINA AREA.
&&
KAHSpecial weather statement, May 20, 2:27 AM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
227 AM CDT WED MAY 20 2015
OKZ049-073-075-200815-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
227 AM CDT WED MAY 20 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG...PUSHMATAHA AND SOUTHWESTERN LATIMER
AT 227 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 23 MILES NORTHWEST OF DUNBAR TO 11 MILES NORTHWEST OF
EUBANKS TO 10 MILES WEST OF KELLOND...MOVING EAST AT 45 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...YANUSH...
ANTLERS...CLAYTON...CLOUDY...MOYERS...FINLEY...KOSOMA...SNOW...
NASHOBA...STANLEY...TUSKAHOMA...KIAMICHI...KELLOND...EUBANKS...
DUNBAR...SARDIS AND CLAYTON LAKE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3450 9579 3451 9578 3451 9568 3459 9568
3459 9588 3460 9589 3463 9589 3484 9516
3425 9506 3418 9578
TIME...MOT...LOC 0727Z 261DEG 39KT 3463 9588 3449 9573
3427 9579Local storm report, May 20, 2:54 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
254 AM CDT WED MAY 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 AM FLASH FLOOD TALIHINA 34.75N 95.05W
05/20/2015 LE FLORE OK FIRE DEPT/RESCUE
NUMEROUS BUILDINGS IN TOWN HAVE FLOOD WATERS IN
THEM...INCLUDING THE HOUSING AUTHORITY WITH 6 INCHES OF
WATER...THE CHOCTAW NATION HOSPITAL...AND A NURSING HOME.
RELAYED BY COUNTY EMERGENCY MANAGEMENT.
&&
KAHLocal storm report, May 20, 3:35 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
335 AM CDT WED MAY 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG 1 SSE KEOTA 35.24N 94.91W
05/20/2015 HASKELL OK EMERGENCY MNGR
LARGE TREE FELL ON A HOUSE...SIGNIFICANTLY DAMAGING IT.
RELAYED BY LEFLORE COUNTY EMERGENCY MANAGEMENT.
&&
KAHLocal storm report, May 20, 6:43 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
643 AM CDT WED MAY 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 3 W HONOBIA 34.54N 94.99W
05/20/2015 PUSHMATAHA OK FIRE DEPT/RESCUE
COUNTY ROADS CLOSED...UNABLE TO ACCESS STATE HIGHWAY 144
NEAR FEWELL DUE TO HIGH WATER.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 11:50 PM CDT | Flash Flood Warning | TSA | Crawford, Sebastian | 5 hr |
| May 20, 12:27 AM CDT | Special Weather Statement | TSA | Sebastian | 33 min |
| May 20, 2:59 AM CDT | Flash Flood Warning | TSA | Franklin | 4 hr |
| May 20, 4:25 AM CDT | River Flood Warning | TSA | Crawford, Sebastian | 41 hr |
| May 20, 5:01 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 4 hr |
| May 20, 8:13 AM CDT | River Flood Warning | TSA | Franklin, Johnson, Logan | 7 days |
| May 20, 8:54 AM CDT | Areal Flood Warning | TSA | Crawford, Franklin, Sebastian | 24 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.